MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX 18D-LONGER; VASCULAR PROMOTING EMBOLIZATION DEVICE

MICROVENTION INC. AZUR CX 18D-LONGER; VASCULAR PROMOTING EMBOLIZATION DEVICE
Model Number 45-780204-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a coil embolization procedure, the coil could not advance past the distal part of the microcatheter.When the physician attempted to remove the coil, it prematurely detached.The coil was able to be pushed into the vessel using an alternative coil pusher wire.The procedure was completed successfully.The patient's condition and outcome were not affected.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for evaluation.The pusher portion of the device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue could not be confirmed.If any portion of the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the pusher returned without the implant attached but no indications of activation using a detachment controller on the pusher heater coil was observed.Further inspection found the pusher core wire to be kinked at the distal section.The implant was not returned for evaluation as it was delivered safely as described in the reported event.The investigation found the pusher¿s monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
VASCULAR PROMOTING EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18871698
Report Number2032493-2024-00206
Device Sequence Number20816916
Product Code KRD
UDI-Device Identifier00816777024374
UDI-Public(01)00816777024374(11)230224(17)280131(10)0000328628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-780204-L
Device Lot Number0000328628
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown